caret icon Back to all discussions

Graft vs Host Disease

I had a bone marrow transplant in September 2015. Now I have graft vs host and a lot of medicine and blood work every 2-3 weeks. Now my liver blood count is high. Anyone ever had this or know about this?

  1. Hi wblair!
    What kind of GVHD do you have? I had my transplant in May of 2015 and experienced a few acute GVHD symptoms of my skin and stomach which lead to a lot of steroids! Is your doctor aware of your high liver counts? I would suggest talking to your doctor about your concerns since all of our bodies react differently to medicine and even the transplant!
    - Elle (blood-cancer.com moderator)

    1. Still have chronic GVHD. Will be having a bone density test and another bone marrow biopsy in Sept. Would this reveal why the GHVD?

      1. I had my transplant March 29th, 2018. My doctor has diagnosed me with a "mild case " of Chronic GVHD.
        The GVHD is affecting my skin , my GI tract/stomach and elevated my liver enzymes.
        My biggest problem is a major lack of appetite. I am very rarely hungry and don't have much interest in food.
        Since I'm a diabetic this is definitely not good. My doctor had prescribed medication for appetite stimulation so I'm hoping that helps.
        I was wondering if anyone else has had significant problems with their appetite?
        If so, what ..if anything..worked for you?

        1. Hello Elle,
          I appreciate your advice on what worked for you. My doctor currently has me on two appetite stimulants. The first one wasn't working too well on its own so he added another. I have only been taking the combination of the two for about three weeks but.. so far I've noticed improvement!
          I'm hoping that this continues!
          I've been doing trial and error for what foods will work for me. Some may not be exactly healthy but like you said at least I get "calories in".
          Thanks again for your reply. Hope that you are doing well.

        2. Such good suggestions.

      or create an account to reply.